MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51835
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg.? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the tip of a cook indy over the wire vascular retriever was broken during an abdominal stent graft placement procedure in a male patient of unknown age.Per the customer procedure notes: when deploying a contralateral leg, a snare is first inserted contralaterally.Then the snare catches the wire attached to the main device coming from the ipsilateral side to pull the wire out of the contralateral sheath.In this case, the indy over the wire vascular retriever reported here was used at this step.As reported: only one of the four loops of the snare expanded properly.The user inserted and removed the indy over the wire vascular retriever from another manufacturer's 8fr sheath tube; however, it still did not expand properly.The user attempted to remove the indy over the wire vascular retriever in order to check it outside the anatomy.However, the tip loop was not retrieved into the sheath tube and got caught in the sheath tip.Therefore, the user removed the indy over the wire vascular retriever together with the sheath.The indy over the wire vascular retriever's tip was broken outside the anatomy upon removing from the sheath.The indy over the wire vascular retriever was replaced with another indy over the wire vascular retriever to continue to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 13aug2025.The access site was the left groin.Stent graft placement for an abdominal aneurysm was performed.No calcification or tortuosity was present in the patient's vessels used for introduction of the devices.No resistance was encountered during insertion.The cook indy over the wire vascular retriever wire partially separated from the catheter outside the patient.One of the snare loops broke.When removing the cook indy over the wire vascular retriever from the sheath, outside the patient, part of the loop that could not be pulled back into the device got caught in the sheath and was separated.A photo was provided by the customer.The customer confirmed that the wire in the background of the provided photo represents a portion of the separated cook indy over the wire vascular retriever.No additional photos can be provided.The procedure was completed as intended.No portion of the device was left in the patient.No patient health hazards.No portion of the device was left in the patient.The patient did not require any additional treatments or procedures.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the tip of a cook indy over the wire vascular retriever was broken during an abdominal stent graft placement procedure.The device access site was the patient¿s left groin.No calcification or tortuosity was present in the patient's vessels used for introduction of the devices.No resistance was encountered during insertion.The cook indy over the wire vascular retriever was being used on the contralateral side.The device was being used in a stent placement procedure for treatment of an abdominal aortic aneurysm.The cook indy over the wire vascular retriever was intended to catch the wire attached to the main device coming from the ipsilateral side to pull the wire out of the contralateral sheath.At this point, only one of the four loops of the cook indy over the wire vascular retriever expanded properly.The user inserted and removed the indy over the wire vascular retriever from another manufacturer's 8fr sheath tube; however, it still did not expand properly.The user attempted to remove the indy over the wire vascular retriever in order to check it outside the anatomy.However, the tip loop was not retrieved into the sheath tube and got caught in the sheath tip.Therefore, the user removed the indy over the wire vascular retriever together with the sheath.The indy over the wire vascular retriever's tip was broken outside the anatomy upon removing from the sheath.The indy over the wire vascular retriever was replaced with another indy over the wire vascular retriever to continue to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The focus of this report is the report of the tip of the snare that broke outside of the patient.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided for review.The photo showed the catheter of the indy over the wire vascular retriever and the snare portion.A wire was present in the background of the photo and was confirmed to be a portion of the indy over the wire vascular retriever.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed that one non-conformance with a quantity of three was identified for the length of the catheter being incorrect.The non-conforming products were properly identified, scrapped and the remaining lot was sent to quality control for inspection leaving no indication that non-conforming product was shipped.A complaint history search identified one other related events for the tip breakage after removal from the patient¿s anatomy for the cook sheath that was used in the procedure.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook did not review product labeling.The manufacturer does not apply an ifu (instructions for use) for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, no product returned, and the results of the investigation a definitive root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22828455
Report Number1820334-2025-01003
Device Sequence Number18499491
Product Code MMX
UDI-Device Identifier00827002518353
UDI-Public(01)00827002518353(17)271220(10)16393364
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51835
Device Catalogue NumberINDY-8.0-35-55-40
Device Lot Number16393364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/13/2025
11/10/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/04/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK INC. RPN: INDY-8.0-35-55-40, LOT16388283; ENDOLOGIX AFX LEG STENT; TERUMO / RR-A80K10A
Patient SexMale